MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TRAY
Model Number 899916
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the nurses felt that they were having a difficult time in telling when the urine was done flowing in the straight catheter kit with the bag attached, compared to when the kit had a separate collection container.They confirmed having this problem, and usually they just manipulate the bag by lifting it up to see if it was still dripping or not.Nurses reported that with a 16fr tray containing a regular foley bag when they open the corners of the sterile field, the first sterile drape not fenestrated was placed above the gloves, so they could not remove it sterilely to use it to extend the sterile field.Additionally, there was significant concern with the size of the sterile field and not having room to pull out the tray to access the bag and catheter and aseptically lay the catheter into the lubricating gel.They were only using meter trays, and they had all surestep trays, so this was a smaller square tray with a bag that seemed a bit different.They felt it to be harder to manipulate sterilely.Per additional information received via email on 08dec2021, the customer reported that there wasn¿t an issue with the product draining but just a concern from nurses that they could not tell when the urine was done dripping into the bag, so they did not know when to remove the straight catheter.Also, they were concerned with the drape placement and the size of the sterile field compared to usability of the surestep tray.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "material does not meet specification".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: this product contains natural rubber latex which may cause allergic reactions.For urological use only.Warning: on catheter do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the nurses felt that they were having a difficult time in telling when the urine was done flowing in the straight catheter kit with the bag attached, compared to when the kit had a separate collection container.They confirmed having this problem, and usually they just manipulate the bag by lifting it up to see if it was still dripping or not.Nurses reported that with a 16fr tray containing a regular foley bag when they open the corners of the sterile field, the first sterile drape not fenestrated was placed above the gloves, so they could not remove it sterilely to use it to extend the sterile field.Additionally, there was significant concern with the size of the sterile field and not having room to pull out the tray to access the bag and catheter and aseptically lay the catheter into the lubricating gel.They were only using meter trays, and they had all surestep trays, so this was a smaller square tray with a bag that seemed a bit different.They felt it to be harder to manipulate sterilely.Per additional information received via email on (b)(6) 2021, the customer reported that there wasn't an issue with the product draining but just a concern from nurses that they could not tell when the urine was done dripping into the bag, so they did not know when to remove the straight catheter.Also, they were concerned with the drape placement and the size of the sterile field compared to usability of the surestep tray.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER TRAY
Common Device Name
FOLEY CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13114566
Report Number1018233-2021-08528
Device Sequence Number11611955
Product Code EZC
UDI-Device Identifier00801741024818
UDI-Public(01)00801741024818
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model Number899916
Device Catalogue Number899916
Device Lot NumberNGFU1394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown